I’m now 3 years post op from decompression surgery and none of my symptoms have changed (better or worse). I got diagnosed with Chiari “1.5”, EDS and POTS in 2015. I suddenly have started experiencing extreme nausea that even leads to gagging whenever I stand up. It only lasts for about 1-2 minutes after standing. I have always experienced dizziness when standing but the nausea has just showed up in the past month. I can’t get into my neurologist for a couple more months and was wondering if anyone has experienced this?
Yes indeed. No need to wait for a neurologist appointment to get started. Hopefully, you’ve seen a general practitioner to rule out stuff, but otherwise you might want to check out a vestibular physical therapist. Given that you have a Chiari history you will want to see someone who can hook you up to the goggle assessment dohicky, but who also has training in vestibular neurological development. There are lots of different vocabulary. They might know it as primitive reflexes or frontal release signs. The therapist needs to have been working in this area for a few years as a specialty, not just listed it on their shingle to expand their clientele. I saw a number of therapists who declared they were not able to help my dizziness but it was just because they did not have the knowledge base to treat vestibular processing impairments which is different than “the crystals in your ear” or “inner ear problems”.
You might also want to check our the “chiari and dizziness” posting in the newbie section of this website.
Good luck and be in touch.
Thanks! I can’t believe I’ve never heard about this type of therapy from any of my doctors! I just emailed an office about booking an appointment.
Yes it is a shame that folks do not tend to hear about rehabilitation options. Keep us posted on how you do and realize that it may take a few sessions for treatment to be effective or a few therapists to find one that has the knowledge base that you need. Just like some doctors are better than others so are physical therapists! Good luck!